Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

lexapro question

I have been on lexapro for a month, and i am seeing some help with depression and anxiety, but the problem is that I take it (10mg) in the morning around 8am and dont feel the effects until at least 3 hrs later.   Should i be taking it at night so that i can get up happier in the morning? I have been missing work and school just because i dont want to get up in the morning. But i dont want to start taking it at night if it makes it wear off by the next day. I would like to hear from someone with some experience with it. thanks.
7 Responses
297937 tn?1309387462
I can totally relate. I feel the same as you do in the morning. I hope we get some answers. I gradually
moved up to 20mg and have been on that a week now. I heard in another week I should feel better?
I take it about 8am and don't feel good until about 1pm.
Avatar universal
I took it last  night at around 9pm and didnt fall asleep until about 2am (unusual for me).  I was restless and had to smoke a lot of cigarettes, but this morning i felt sleepy but ok.  I think i will try this for a few days and see what happens. I dont want to have to up the dose, so we'll see.  Oh, and i dont feel all buzzy and medicated, either.
Avatar universal
Lexapro is idiosyncratic in that it can make some people drowsy and exacerbate insomnia in others. If you're taking the appropriate dose, the Lexapro shouldn't be 'wearing off' within an 8-hour period. Talk to your psychiatrist about your dosages and reactions to the Lexapro because, if it isn't working well enough, there are always alternatives. Your medication is supposed to help you function when you're afflicted by this heinous disease; if you're not able to get to class or work after taking the medication for months, then there is a problem.

However, it does take some time for the medication to take effect. When you're put on Lexapro or similar anti-depressants, you should have an experimental time limit of up to 6 months, to guage whether you are responding well to the Lexapro. Even after a month, you're still adjusting to the medication. You should definitely be talking to your therapist about your response to the Lexapro, but you should also be asking questions about the drug's efficiency and effects in regard to time, dosage, and possible responses to any substance abuse problems you may or may not have, since this does effect depression profoundly.
Avatar universal
I have a solution. I started with 10 mg and had the same problem. The solution was to take 10 mg in morning and another 10 mg around 6 pm.  I also take another 10 mg for sleep. I talked to my psychiatrist and she agreed and it does the trick.
Avatar universal
Hey.. I am also on lexapro.. and I have noticed a increase in smoking with me.. it seems like I can never have enough and I am also jittery.. do you seem to have the same symptoms or.. is it just me?! lol..
2 Comments
When I’m on lexapro I feel “jittery” or like my body is hyped up off caffeine and I can’t usually sit still
how long were you on it?  Or have you been taking it?
Avatar universal
Yes I am smoking a whole lot more.  I don't know if it's that I need it so much more or that I just don't care. (I usually don't smoke unless I drink because I'm usually too guilty or worrying about wrinkles).  I hear lexapro can make you apathetic, and I've noticed this somewhat in myself, but damn, I don't care!  That's the point, right? I'm not suffering from the anxiety at least. But the jitteryness only lasted a couple weeks with me, I'm feeling almost super after 4 weeks on lexapro.
Avatar universal
I’m 17 and I just started escitalopram? (Lexapro) about a week or 2 ago and I feel like it take a while to kick in, and my anxiety shoots up towards night time, so is it okay for me to take my lexapro before bed? At like 6? Or like NOW (11:12pm) because I forgot to take it today .. HELP.
2 Comments
If you forgot to take it, yes, take it, though I know this is a long time later.  Sometimes when you hop onto a very old thread like this one you don't get much of a response, making a new post works better.  Antidepressants usually take about 4-6 weeks to start working, but side effects start right away.  When you take it isn't that big a deal but taking at the same time every day can be.  Most of these meds stay in the body only a day or so, and if you miss a dose you can go into withdrawal.  You're too early into the process to notice this, and it doesn't happen to everyone, but it does sometimes so be regular with it.  Some psychiatrists like to divide the dose into two to mitigate side effects, but you still need to take each dose at the same time to avoid possible withdrawal happening.  But when you take it probably won't have any effect on when your anxiety kicks in -- it's not like a benzo, which goes to work quickly but doesn't work for very long.  If an antidepressant works, it works all the time; if it doesn't, it doesn't work any time.  And they work at different levels of success for different people when they do work -- for some it might work completely as long as you keep taking it, for others it only works somewhat.  We have very different reactions to meds.
Agree with paxiled.  Plus, you have had it for such a short time, you still likely have anxiety symptoms.  Is this the first time you've taken an antidepressant ?
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.